Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 51, NWS Fort Worth, TX

June 4, 2000Palo Pinto County, Parker County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 4, 2000, 1:29 PM CDT for Palo Pinto County, Parker County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2000, 1:29 PM CDT (18:29 UTC)
Expired
Jun 4, 2000, 4:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Palo Pinto County, TX, Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 75 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 041829
FFWFWD
TXC363-367-042130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
129 PM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
  PARKER COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 430 PM CDT

* AT 129 PM CDT...RADAR CONTINUED TO INDICATE SCATTERED RAINFALL
  ACROSS PALO PINTO AND PARKER COUNTIES. AT 110 PM...SEVERAL ROADWAYS
  WERE REPORTED COVERED BY WATER IN MINERAL WELLS...AND NEAR
  WEATHERFORD. ANY ADDITIONAL RAINFALL WILL FALL ON SATURATED
  GROUND...AND WILL CONTRIBUTE FLOODING.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.

LAT...LON 3293 9834 3258 9832 3259 9767 3296 9764

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 11:55 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 4, 11:55 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 AM CDT SUN JUN 4 2000

RADAR AND SATELLITE IMAGERY SHOWED UPPER LOW PRESSURE CENTER
SLIGHTLY SE OF DALLAS....MOVING EAST.  WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL CONTINUE DEVELOP AROUND THIS COMPLEX...ESPECIALLY
OVER THE EAST SECTOR.  FLASH FLOODING IS OCCURRING AT THIS TIME OVER
SEVERAL COUNTIES.  AS HEAVY RAINS SHIFTS EAST TONIGHT...FLASH FLOOD
WATCH WILL BE NECESSARY AGAIN.

REGARDING AVIATION...CEILINGS AND VISIBILITIES WERE DROPPING TO
IFR/LIFR RANGE WITH HEAVY RAINFALL SOUTH OF DFW/FTW/DAL...OTHERWISE
MID-LEVEL PREVAILED.  SOME MORE SHRA/TSRA EXPECTED TO SLIDE AND/OR
DEVELOP THIS AFTERNOON OVER D/FW AIRPORTS...TEMPORARILY TAKING
CEILINGS/VISIBILITIES TO MVFR.  A SLOW IMPROVEMENT IS EXPECTED AS
THE UPPER LOW SLIDES EAST...BUT ANTICIPATE FOG AND LOW CLOUDS
REEMERGING TOWARDS MORNING AS RAIN-COOLED AIR AND LIGHT WIND
INTERACTS WITH VERY MOIST SOILS.

64

.FTW...FLASH FLOOD WATCH INTO THIS AFTERNOON FOR ALL OF N CNTRL TX.

In the hours before

Special weather statement, Jun 4, 1:25 PM CDT, 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
125 PM CDT SUN JUN 4 2000

HEAVY RAINFALL WILL CONTINUE OVER MOST OF NORTH TEXAS THIS AFTERNOON
AS A SLOW-MOVING LOW PRESSURE SYSTEM TRACKS EAST.  THIS SYSTEM...
CENTERED SLIGHTLY SOUTHEAST OF DALLAS EARLY THIS AFTERNOON...
WILL TAP INTO A TROPICAL-LIKE ENVIRONMENT AND WILL GENERATE
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL.  WITH GROUND
SOILS AT SATURATION...FLASH FLOODING IS OCCURRING IN SEVERAL
COUNTIES AND COULD PERSIST THROUGH THE AFTERNOON.

THESE HEAVY RAINS WILL SHIFT SLIGHTLY AS THE LOW PRESSURE SYSTEM
EXITS SLOWLY TO THE EAST.  AS A RESULT...THE FLASH FLOOD WATCH WILL
POSSIBLY BE EXTENDED INTO TONIGHT FOR MAINLY THE EASTERN TWO THIRDS
OF NORTH TEXAS.  RESIDENTS AND EMERGENCY MANAGERS SHOULD LISTEN FOR
ADDITIONAL STATEMENTS...OR FLASH FLOOD WARNINGS.

BECAUSE THE INSTABILITY IN LIMITED AND WIND PROFILES ARE WEAK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON AND TONIGHT.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CEZNTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).

64

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:48 PM CDTFlash Flood WarningFWDParker3 hr
Jun 3, 8:34 PM CDTTornado WarningFWDParker41 min
Jun 3, 9:11 PM CDTTornado WarningFWDParker64 min
Jun 3, 9:40 PM CDTSevere Thunderstorm WarningFWDTarrant65 min
Jun 3, 10:13 PM CDTSevere Thunderstorm WarningFWDParker32 min
Jun 3, 10:17 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 3, 10:25 PM CDTSevere Thunderstorm WarningFWDJohnson65 min
Jun 3, 10:36 PM CDTFlash Flood WarningFWDParker3 hr
Jun 3, 10:57 PM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 12:37 AM CDTFlash Flood WarningFWDCollin, Fannin, Grayson3 hr
Jun 4, 1:09 AM CDTFlash Flood WarningFWDParker, Tarrant3 hr
Jun 4, 1:33 AM CDTFlash Flood WarningFWDHood2 hr
Jun 4, 1:50 AM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 2:14 AM CDTFlash Flood WarningFWDEllis3 hr
Jun 4, 3:21 AM CDTFlash Flood WarningFWDCollin, Hopkins, Hunt3 hr
Jun 4, 3:26 AM CDTFlash Flood WarningFWDHill, Navarro3 hr
Jun 4, 3:36 AM CDTFlash Flood WarningFWDBosque3 hr
Jun 4, 3:48 AM CDTFlash Flood WarningFWDHood, Somervell3 hr
Jun 4, 3:59 AM CDTFlash Flood WarningFWDTarrant3 hr
Jun 4, 4:55 AM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 6:00 AM CDTFlash Flood WarningFWDHopkins, Hunt3 hr
Jun 4, 6:04 AM CDTFlash Flood WarningFWDHill, Navarro3 hr
Jun 4, 7:55 AM CDTFlash Flood WarningFWDJohnson2 hr
Jun 4, 9:00 AM CDTFlash Flood WarningFWDHopkins2 hr
Jun 4, 9:28 AM CDTFlash Flood WarningFWDEllis3 hr
Jun 4, 10:30 AM CDTFlash Flood WarningFWDPalo Pinto, Parker3 hr
Jun 4, 10:58 AM CDTFlash Flood WarningFWDHopkins4 hr
Jun 4, 11:35 AM CDTFlash Flood WarningFWDDallas, Tarrant4 hr
Jun 4, 11:58 AM CDTFlash Flood WarningFWDBosque, Ellis, Hill, Johnson4 hr
Jun 4, 5:52 PM CDTFlash Flood WarningFWDMcLennan3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.